[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 20, 1991

Astemizole-Induced Cardiac Conduction Disturbances in a Child

Author Affiliations

From the Department of Anesthesiology and Critical Care Medicine, The Johns Hopkins University, Baltimore, Md (Dr Tobin), and the Department of Pediatrics (Drs Doyle, Ackerman, and Brenner), and the Divisions of Pediatric Critical Care Medicine (Dr Ackerman) and Pediatric Cardiology (Dr Brenner), The University of Maryland Medical System, Baltimore, Md.

From the Department of Anesthesiology and Critical Care Medicine, The Johns Hopkins University, Baltimore, Md (Dr Tobin), and the Department of Pediatrics (Drs Doyle, Ackerman, and Brenner), and the Divisions of Pediatric Critical Care Medicine (Dr Ackerman) and Pediatric Cardiology (Dr Brenner), The University of Maryland Medical System, Baltimore, Md.

JAMA. 1991;266(19):2737-2740. doi:10.1001/jama.1991.03470190085034
Abstract

The newly available antihistamine astemizole (Hismanal) has been previously associated with hemodynamically significant cardiac tachydysrhythmias. We describe a 3-year-old girl who developed multiple different cardiac dysrhythmias after an astemizole overdose. No hemodynamic compromise occurred, and the electrocardiogram returned to normal without use of antiarrhythmic agents within 7 hours.

(JAMA. 1991;266:2737-2740)

×